Forum Replies Created

Viewing 15 posts - 1 through 15 (of 17 total)
  • Author
    Posts
  • in reply to: what if #93567
    rangani
    Participant

    Dear Sarah,
    I went through a similar experience and can truly empathise when you say it is heartbreaking to see mum fading away. My mum never wanted interventions, but when she got jaundiced, we convinced her to have the stent with explanation it was not a prolonging treatment but symptom relief. Which is what it is. As Marion said, please do ask your physician to explain to hospice, it is not a treatment at all. There is no prolonging of life due to stent. It is only to ease the jaundice and itching, it is very much palliative care.
    I wish you strength and courage to see this time through.
    Hugs
    Rangani

    in reply to: The passing of a great mom #93463
    rangani
    Participant

    Dear Nancy,
    I lost my mum to CC in August, just 3 months after diagnosis. I hear your pain as clearly as mine. It is so hard, the speed at which things progress and yes the questions are there, did we do the right thing, is there more we could have done? But now with a bit more clear mind, I do see and accept that we did the best we could, and can be glad that she is now at peace and not in pain.
    I wish you the same strength and courage that you showed the last few months, to take you through the coming months and years.
    Hugs
    Rangani

    rangani
    Participant

    Dear Bonnie,
    So sorry to hear. Having been through something similar recently, I can only say that the advice and support I got from this site helped me so much. Lainy’s 10 signs note really helped my family cope as we knew what to expect. Check under this discussion board, the section on supportive, palliative and hospice care. There is a lot of posts from caregivers which will help.
    As everybody else above has said, please know you have friends and support on this site and reach out whenever you want
    Take care
    Rangani

    in reply to: Hi From Australia #92266
    rangani
    Participant

    Hi Lynn, Again can only echo Lainy and Marion, do not wait, consult doctor. CC progression is so fast, delay can have impact on treatment options. Hope you have answers to your questions soon.
    Take care
    Rangani

    in reply to: Fatigue for no reason? #93168
    rangani
    Participant

    Ask the doctor about her liver function tests. I am very well aware that fatigue is a sign of liver issues. particularly ammonia levels. Sleeplessness could also be attributed to liver issues aso can lack of appetite be a symptom

    in reply to: Fatigue for no reason? #93166
    rangani
    Participant

    Hi Daisy,
    How are her liver counts? The liver is primarily affected with CC. Fatigue is a symptom of liver issues and so is depression. So are muscle aches. Check it out. There are meds to be given to offset.
    And as Lainy says, depression can hit even the most positive of us, especially so under the circumstances.
    An anti anxiety/ anti depressent might help with the sleep issue and may have less after effects than a sleeping pill. You may need to see a specialist in the field to get an opinion on this.
    Other solutions – have you tried aromatherapy – candles, or oils which you can massage her with? Hope you find a solution

    in reply to: My mum #92976
    rangani
    Participant

    Thank you all dear people for your words of sympathy and comfort. The personal support from members of this site is such a source of strength throughout and now even after the journey. Thank you all once again
    Rangani

    20160513_230303.jpg

    in reply to: End of life #90458
    rangani
    Participant

    Thank you everyone for your responses. It so helps to know there is support out there and people who understand what we are going through. Will be taking all your comments on board to help make it through these days
    Bless you all

    in reply to: End of life #90452
    rangani
    Participant

    My mum is at end stage, age 86. We have also been giving palliative care only. She has not had pain as yet, but was on sedatives and anti anxiety meds. Last few days she has only been taking liquids. Yesterday no liquids and no meds, but seems calm and no pain. Susan, Joe, do you have any advice for me on end stage signs? What to expect? It is hard to see her and know she is dehydrated. She is at home with us.

    in reply to: Daisy’s story #92434
    rangani
    Participant

    Dear Rebecca,
    I am so sorry to hear this and my thoughts are with you, and my wishes that you have the strength to make it through all of this. The pain does not go away, but it does dull, and eventually all the good memories will come back and you will smile when you think of her always. Take care
    Rangani

    in reply to: My mums journey #92781
    rangani
    Participant

    Dear Jan,
    My condolences on your loss. It is a blessing that the end was peaceful and pain free. You have that to be grateful for at the end, but so much to be grateful for – the memories of all the good times with your mum.
    Take care
    Rangani

    in reply to: Looking for honesty #92579
    rangani
    Participant

    Daisy I can only echo Marion, could you try and find a way to have the community hospital briefed by the cancer specialists?
    The itching is not directly from the tumor, it is a symptom of jaundice caused by the bilirubin build up (which is because the tumor is blocking the bile duct) That is something a physician would be able to explain. Unfortunately there is not fix for this other than a stent or port to release the bilirubin. They might be able to give your a topical ointment which will provide some temporary relief. Very temporary unfortunately but better than nothing if the itching is very bad.
    Do you have in your area, a home care hospice service? Who might be willing to visit the hospital and guide them on palliative care?
    Take care of yourself too, your mum needs you to be healthy for her
    Rangani

    in reply to: Looking for honesty #92576
    rangani
    Participant

    Daisy,
    My mum is on Haldol however in her case it was prescribed as she was having anxiety attacks. It is primarily an anti psychotic drug which has worked so far to contain her anxiety. For nausea prevention she was started on Domperidone right from beginning of diagnosis. We have been giving it before each meal – a fairly high does i think at 20mg 3 times a day. She is as yet able to take things orally, though minimal quantities, a few sips of liquid and a soup just once a day.
    I feel your pain and frustration, I think pinning a notice on her door and perhaps to her bed head if that is practical might be the way to go. It is tough to make decisions, but in all the articles I have read, the advice is to just keep lips and mouth hydrated. The toughest part is accepting, that what we are now providing is end of life care and the focus is on their comfort. I am posting a few links here, hope they help, hope they help you in your discussions with nursing staff
    Take care and be strong, Rangani

    The first link has a particular section on appetite changes and avoiding food battles.

    http://www.cancer.org/treatment/nearingtheendoflife/nearingtheendoflife/nearing-the-end-of-life-physical-symptoms

    http://www.cancer.gov/about-cancer/advanced-cancer/care-choices/care-fact-sheet

    http://www.mayoclinic.org/healthy-lifestyle/end-of-life/in-depth/cancer/art-20047600?pg=2

    http://www.cancer.net/navigating-cancer-care/advanced-cancer/care-through-final-days

    in reply to: My mums journey #92772
    rangani
    Participant

    Hi Jan,
    My mum is 86. Its almost 3 months since first visit to doc, her stent was put in to relieve jaundice a week after that. She too has momentary episodes of deep sleep/unconsciousness. It sometimes lasts just a minute. This started recently and happens almost as soon as she sits up from a sleeping position. It could be drop of pressure, recovery is so soon, it is difficult to figure out.
    She had bad ascites in the first two months and though the parasentisis taps were done, they did tire her. She started using wheelchair to get around about 6-8 weeks ago as she was exhausted after taking a few steps. We decided not to push her to do more, but do what kept her most comfortable. Now she does not take any steps. We can see the exhaustion when move her from bed to chair.
    It is hard to see, someone who was in control of her life and attending to all her needs, become so dependent now. My thoughts are with you. TC and be strong
    Rangani

    in reply to: Hospice and the end #92814
    rangani
    Participant

    Jennifer,
    My mum was diagnosed early May and is now at same stage to what you describe. Rarely eating or drinking and sleeps most of the time. The speed at which this progresses is devastating. What I have realised is that while she seems to be asleep, she is not fully. She is just so fatigued, it is easier to keep eyes closed and not respond. But she hears everything. From all the advice I have got and as Marion has said, what we need to do is keep talking to her softly and gently and touch her. Let her know you are there.
    Also as Joe says, do not force her to eat and drink. You could ask if she wants water. When she really does, she will say yes at other times there will be no response. What we can do is accept this is what it is, and keep showing love and acceptance. This will make it easier and more comfortable for her and cause her less anxiety and distress. I realised early on that much of my mothers distress was about causing us, her children distress. That she was the cause of sadness in us.
    Be strong and show her love and care. And take care of yourself
    Rangani

Viewing 15 posts - 1 through 15 (of 17 total)